New York, 2011Flash Flooding and Flood in New York, April 28 to 29, 2011
April 28 to 29, 2011 · NWS BTV · 3 events in 2 counties and zones
5 inches fell across the northern Adirondacks late on April 27 into the early morning hours of April 28. The region was had already experienced flooding from rain and snowmelt during prior days, and the additional rainfall renewed flood problems and created new flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall of one to 1.5 inches fell across the northern Adirondacks late on April 27 into the early morning hours of April 28. The region was had already experienced flooding from rain and snowmelt during prior days, and the additional rainfall renewed flood problems and created new flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 28, 1:41 AM EST, 56 minutes earlier.
Area forecast discussion, Apr 28, 1:41 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
241 AM EDT THU APR 28 2011
.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TOMORROW INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE FOR MOST OF THE UPCOMING
WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA NEXT MONDAY...
FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 106 AM EDT THURSDAY...ISSUED A ZONE UPDATE TO DROP SEVERE
THUNDERSTORM WATCH AND ADJUST TEMPS...DEWPOINTS...AND POPS TO
REFLECT CURRENT CONDITIONS.
PRIOR DISCUSSION...QUICK UPDATE TO HOIST SVR T-STORM WATCH #244
FOR OUR NRN NY COUNTIES UNTIL 4 AM. REST OF FORECAST UNCHANGED
ATTM. CURRENTLY WATCHING QLCS ADVANCING SLOWLY EAST ACROSS
CENTRAL NY AS OF 830 PM. EXPECT THIS LINE TO SLOW DOWN AS IT
ENTERS OUR NRN NY COUNTIES. HIGHEST SVR THREAT WOULD APPEAR TO BE
STRAIGHT LINE WIND DAMAGE WITH ANY DISCRETE BOWING SEGMENTS...BUT
NOT LOOKING AT WIDESPREAD SVR ATTM. THAT SAID...ENOUGH LINGERING
SFC- BASED INSTABILITY AND STONGER HELICITY/SHEAR IN THE LOWER TO
MID LEVELS TO WARRANT THREAT. FURTHER EAST THREAT DIMINISHES INTO
VT...WITH MARINE-MODIFIED AIR BECOMING ENTRAINED EAST OF THE
GREENS OVERNIGHT WITH INCREASING SOUTHEASTERLY FLOW.
HOWEVER...HIGHEST CONCERN CONTINUES TO BE FLOODING POTENTIAL
ACROSS THE DACKS OVERNIGHT. QLCS SHOULD CONTINUE TO SLOW DOWN
OVERNIGHT AS FEATURE WEAKENS BUT BECOMES NEARLY PARALLEL TO UPPER
FLOW. THIS LIKELY TO OCCUR SOMEWHERE IN THE DACKS...OR POSSIBLY
THE HUDSON/CHAMPLAIN VALLEY. TRENDS WILL CONTINUE TO BE MONITORED
CLOSELY.
PRIOR DISCUSSION...QUICK UPDATE TO THIS EVENING'S PACKAGE...
PRIMARILY TO HOIST FLASH FLOOD WATCH FOR OUR ADIRONDACKS AND THE
CHAMPLAIN VALLEY OF NY THROUGH TOMORROW AFTERNOON. INCOMING HRRR-
3KM FORECAST RADAR PROGS AND ACTUAL REGIONAL RADAR SHOWING
POTENTIAL OF ADDL ROUNDS OF SHOWERS/STORMS ACROSS THESE AREAS
LATER TONIGHT. THESE AREAS CANNOT TAKE ANY MORE RAINFALL AND
AFORMENTIONED DATA DOES HAVE ME CONCERNED. BEST GUESS IS WE'LL
HAVE ADDL ISSUES WITH ANY FOOTPRINTS GREATER THAN 1 INCH...AND
ESP GREATER THAN 1.5 INCHES. FURTHER EAST NOT QUITE AS CONCERNED
FOR TONIGHT...AND WILL LET FUTURE SHIFTS DECIDE WHETHER OR NOT TO
EXTEND WATCH EAST TOMORROW. BASED OFF LATEST INSTABILITY/SHEAR
PROGS...STILL THE THREAT OF A FEW SEVERE STORMS THIS EVENING AS
WELL...BUT GIVEN MAJORITY OF ACTIVITY WILL OCCUR AFTER
SUNSET...PRIMARY CONCERN AGAIN IS HEAVY RAINFALL/FLASH FLOOD
THREAT. ONLY OTHER CHANGE AS OF 530 PM WAS TO MASSAGE HOURLY
TEMPERATURE DATA TOWARD CURRENT OBSERVATIONS AND BLEND INTO
OVERNIGHT FORECAST VALUES. REST OF FCST IN GOOD SHAPE.
PRIOR DISCUSSION... SUMMER-LIKE WX ACROSS THE CWA THIS AFTERNOON
W/ TEMP INTO THE 70S AND LWR 80S UNDER MSUNNY SKIES. INSTABILITY
OVER THE AREA TO INCR GOING INTO EVENING HRS AHEAD OF UNSTABLE
AIRMASS LIFTING N OVER MIDATLANTIC REGION. MAIN FOCUS OF
INSTABILITY WILL BE CVLY WESTWARD...MAINLY OVER N NY. THIS
COINCIDES WELL W/ SL RISK FOR SVR T-STORMS THAT SPC HAS IN THEIR
SWODY1 OUTLOOK. HAVE PUT MAIN EMPHASIS OF THUNDER FOR N NY WITH
SOME ENHANCED WORDING FOR WINDS/HAIL/HEAVY RAIN. CVLY EAST WILL
BE MOST STABLE...BUT STILL PUTTING IN SCT WORDING FOR PRECIP
INCLUDING THUNDER. SOUTHERLY FLOW REMAINS OVER CWA OVERNGT...SO
WILL BE KEEPING OVERNGT LOWS CLOSE TO MDL GUIDANCE TO A FEW
DEGREES HIR. AREAS SEEING ANY THUNDER MAY SEE A FEW DEGREES DROP
DUE TO RAIN COOLING AIRMASS. HYDRO CONCERNS REMAIN AS QPF IN ANY
THUNDER COULD PRODUCE LOCALIZED FLOODING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...FRNT APPROACHES THE CWA DURING THE
MORNING HRS THURSDAY. WE ARE IN SL RISK AGAIN FOR SEVERE FOR THE
FROPA...WILL TRANSITION PRECIP THRU THE AREA...BUT CHANCES FOR
THUNDER WILL BE N NY IN MORNING...AND REST OF CWA IN THE AFTNOON.
BUFKIT HINTS AT STRONG GUSTS AHEAD OF FRNT...SO HAVE WORDED 40 TO
45 MPH. SOME ENHANCED WORDING WILL BE NEEDED FOR TOMORROW...W/
HAIL/WINDS AND HEAVY DOWNPOURS AGAIN BEING MAIN THREAT. THURSDAY
NGT INTO FRI EVENING...PRECIP CLRS CWA AS FRNT EXITS. SOME
LINGERING SHOWER ACTIVITY ON BACKSIDE OF FRNT DUE TO SECONDARY
TROUGH/NW SFC WINDS...WITH MOST OVER HIR TRRN. HAVE PUT IN A FEW
-SW FOR HIR TRRN AS SOME CD AIR FILTERING IN FRI NGT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 254 PM EDT WEDNESDAY... SEASONABLY MILD WEATHER IS EXPECTED.
TIMING AND EVOLUTION OF WEATHER SYSTEMS SUNDAY THROUGH TUESDAY IS
A BIT UNCERTAIN WITH SIGNIFICANT DIFFERENT MODEL SOLUTIONS.
SATURDAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA WITH FAIR
WEATHER AND TEMPERATURES MAINLY IN THE 60S.
SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING
INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT
NIGHT. ECMWF HOLDS OFF ANY PRECIP. HIGHS IN THE 60S.
MONDAY/TUESDAY...EVOLUTION OF TROF AND FRONTAL SYSTEM UNCERTAIN AT
THIS TIME SO HAVE KEPT A CHANCE OF SHOWERS GOING WITH SEASONABLE
TEMPERATURES.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...PERIODS OF MVFR/IFR POSSIBLE IN SHRAS/TSRAS
TONIGHT AND THURSDAY AND ALSO FOR LOWER CEILINGS OVERNIGHT. THREAT
OF SHRAS/TSRAS WILL END AFTER COLD FRONTAL PASSAGE THURSDAY
EVENING...WITH VFR CONDITIONS EXPECTED AFTER 00Z FRIDAY.
WINDS WILL BE MAINLY FROM THE SOUTH AROUND 10 KTS
OVERNIGHT...INCREASING TO 15 TO 25 KTS WITH GUSTS 30-35 KTS PSBL
DURING THURSDAY. ISOLD STRONGER WINDS PSBL IN ANY THUNDERSTORMS.
WINDS WILL BECOME WEST-SOUTHWEST AND DIMINISH TO 10 TO 15 KTS
THURSDAY EVENING.
OUTLOOK 00Z FRIDAY THROUGH MONDAY...
THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.
SUN...MAINLY VFFR. PSBL MVFR LATE PM/NIGHT IN SHWRS AHEAD OF CDFNT.
MON...MAINLY VFR NW FLOW.
&&
.HYDROLOGY...
WIDESPREAD FLOODING...SOME SEVERE CONTINUES ACROSS THE ADIRONDACKS
AND PORTIONS OF CENTRAL/NORTHERN VT AS OF LATE AFTERNOON.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LOOKING
INCREASINGLY LIKELY ACROSS NRN NY TONIGHT AND HAVE HOISTED FLASH
FLOOD WATCH ACROSS PORTIONS OF NRN NY THROUGH TOMORROW AFTERNOON
ACCORDINGLY. 1/3/6 HOUR HEADWATER FLASH FLOOD GUIDANCE IS
EXTREMELY LOW IN THESE AREAS (< 2 INCHES)...WHICH SUGGESTS ANY
AMOUNTS OVER 1 INCH WOULD CAUSE CONCERN...AND OVER 1.5 INCHES
LIKELY LEADING TO ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO
THE LATEST STATEMENTS FOR UPDATED FLOOD INFORMATION FOR YOUR AREA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ028>031-034-
035.
&&
SYNOPSIS...JN
NEAR TERM...JMG/NEILES
SHORT TERM...JN
LONG TERM...SISSON
AVIATION...RJS/LOCONTO
HYDROLOGY...Hazardous weather outlook, Apr 27, 7:20 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
820 PM EDT WED APR 27 2011
NYZ028>031-034-035-281000-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
820 PM EDT WED APR 27 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND BRIEF GUSTY WINDS.
THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS
THE REGION ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NYZ026-027-087-281000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
820 PM EDT WED APR 27 2011
...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND
BRIEF GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VTZ001>012-016>019-281000-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
820 PM EDT WED APR 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
SHOWERS WILL MOVE INTO THE AREA AFTER MIDNIGHT...AND DIMINISH IN
INTENSITY AND COVERAGE. ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND BRIEF GUSTY WINDS.
THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS
THE REGION ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
HANSON
In the hours before
Special weather statement, Apr 27, 9:35 PM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 PM EDT WED APR 27 2011
NYZ029-030-280400-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...TUPPER LAKE
1035 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS TO AFFECT SOUTHERN SAINT LAWRENCE AND FRANKLIN COUNTIES...
AT 1030 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS ENTERING FAR SOUTHERN SAINT LAWRENCE COUNTY
FROM SOUTH RUSSELL TO STAR LAKE. THE LINE WAS MOVING EAST AT 30
MPH...AND WILL PRODUCE BRIEF TORRENTIAL DOWNPOURS AND WIND GUSTS
TO 50 MPH ACROSS SOUTHEASTERN SAINT LAWRENCE COUNTY AND SOUTHERN
FRANKLIN COUNTY THROUGH MIDNIGHT. RAINFALL FROM THESE STORMS MAY
APPROACH ONE HALF TO THREE QUARTERS OF AN INCH IN A SHORT AMOUNT
OF TIME...WHICH MAY QUICKLY FILL ROADSIDE DITCHES AND CULVERTS. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.
JMG
Special weather statement, Apr 27, 11:51 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1251 AM EDT THU APR 28 2011
NYZ028-031-034-035-VTZ001>003-005-006-008>012-016>019-281100-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID...
PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...BURLINGTON...JOHNSON...STOWE...MONTPELIER...
MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1251 AM EDT THU APR 28 2011
...SPECIAL WEATHER STATEMENT...
WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE TO OVERSPREAD THE EASTERN SLOPES OF THE ADIRONDACKS...EAST
INTO THE THE WESTERN HALF OF VERMONT THROUGH 2 AM. WHILE MOST OF
THE RAIN WILL BE LIGHT TO MODERATE IN NATURE...LOCALIZED HEAVIER
DOWNPOURS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE IN THE ONE QUARTER TO ONE
HALF INCH RANGE...WITH HIGHER AMOUNTS UP TO THREE QUARTERS OF AN
INCH POSSIBLE. WHILE ADDITIONAL FLOODING IS NOT
EXPECTED WITH THIS INITIAL ACTIVITY...ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY MOVING INTO THE THE ADIRONDACKS FROM THE
SOUTHWEST LATER TONIGHT MAY BEGIN TO AGGRAVATE EXISTING FLOODING
CONCERNS.
JMG
Flood, Essex
- When
- April 28, 2:37 AM EST to April 29, 3:40 AM EST
- Where
- Essex County, 1.8 mi NW of Ausable Forks to 2.01 mi SSE of Wilmington
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 44.452, -73.700
Runoff from heavy rain and snowmelt during the early morning hours of April 28 renewed flooding along the East Branch of the Ausable River, as well as on the main stem of the Ausable near the confluence of the East and West Branches. In Ausable Forks, homes in the Jersey area, the Grand Union parking lot, and park land in the village flooded. Water covered portions of Route 9N near the Stickney Bridge, and other local roads. Downstream in Keeseville, the wastewater treatment plant and river side businesses flooded. Water covered Hulls Falls Road and Routes 73 and 9N NEAR Marcy Field.
Flash Flood, Essex
- When
- April 28, 7:57 AM EST to 12:00 PM EST
- Where
- Essex County, 0.85 mi NW of Minerva to 2.33 mi ESE of Newcomb
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 43.790, -73.980
Runoff from heavy rainfall and snowmelt caused flooding of numerous roads in Minerva, and the closure of Route 73 from Keene to Interstate 87 in Essex County.
Flash Flood, Franklin
- When
- April 28, 8:08 AM EST to 12:00 PM EST
- Where
- Franklin County, 2.12 mi NW of Duane Center to 2.09 mi WNW of Wolf Pond
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 44.672, -74.300
Runoff from heavy rain and snowmelt flooded several local roads in Duane.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, April 28 to 30, 20111 death · $1.4 million · 2 events
- Tornadoes and Damaging Winds in Virginia, April 28, 2011$703,000 · EF2 · 17 events
- High Wind in Ohio, April 28, 2011$2.2 million · 66 kt wind · 44 events
- Tornadoes and Hail in South Carolina, April 28, 2011$677,000 · EF1 · 18 events
- Damaging Winds and Strong Wind in North Carolina, April 28, 20112 injured · $144,000 · 52 kt wind · 45 events
- Tornado and Hail in Florida, April 28, 2011$514,000 · EF1 · 10 events
- Tornadoes and Hail in North Carolina, April 28, 2011$275,000 · EF1 · 15 events
- High Wind in New York, April 28, 2011$1.1 million · 72 kt wind · 8 events
- Tornado and Flash Flooding in Pennsylvania, April 28, 2011$651,000 · EF0 · 14 events
- Tornadoes and Damaging Winds in Maryland, April 28, 2011$79,000 · EF1 · 16 events
- High Wind in Ohio, April 28, 2011$350,000 · 51 kt wind · 6 events
- High Wind in New York, April 28, 2011$275,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302199, 302196, 302198.